Alert archive / California / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 19, 2020, 2:46 PM PDT for San Bernardino County, California. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 2:46 PM PDT (21:46 UTC)
- Expired
- Aug 19, 2020, 3:59 PM PDT
- In force
- 73 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 64 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -875 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WGUS56 KSGX 192146
FFWSGX
CAC071-192345-
/O.NEW.KSGX.FF.W.0011.200819T2146Z-200819T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
246 PM PDT Wed Aug 19 2020
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 445 PM PDT.
* At 246 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Wrightwood, Hwy 2 Between Phelan And Wrightwood, I-15 Through The
Cajon Pass, Hwy 138 Between I-15 And Hwy 2, Pinon Hills, Phelan and
Highway 138 between Llano and the San Bernardino County line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3445 11746 3429 11749 3430 11764 3431 11765
3443 11766 3449 11766
FLASH FLOOD...RADAR INDICATED
$$
SS2 follow-up statements
721
WGUS76 KSGX 192230
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
330 PM PDT Wed Aug 19 2020
CAC071-192345-
/O.CON.KSGX.FF.W.0011.000000T0000Z-200819T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
330 PM PDT Wed Aug 19 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SAN
BERNARDINO COUNTY...
At 329 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Wrightwood, Hwy 2 Between Phelan And Wrightwood, Hwy 138 Between I-15
And Hwy 2, Pinon Hills, Phelan and Highway 138 between Llano and the
San Bernardino County line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3443 11750 3429 11753 3430 11764 3431 11765
3443 11766 3446 11766
FLASH FLOOD...RADAR INDICATED
$$
SS597
WGUS76 KSGX 192259
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
359 PM PDT Wed Aug 19 2020
CAC071-192309-
/O.CAN.KSGX.FF.W.0011.000000T0000Z-200819T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
359 PM PDT Wed Aug 19 2020
...THE FLASH FLOOD WARNING FOR SAN BERNARDINO COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3443 11750 3429 11753 3430 11764 3431 11765
3443 11766 3446 11766
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:37 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 19, 1:37 PM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
137 PM PDT Wed Aug 19 2020
.SYNOPSIS...
Very hot daytime temperatures will continue through Thursday except
for the coast and the higher elevations in the mountains, then
not quite as hot for the weekend into early next week.
Temperatures trend upward again for the middle of next week.
Scattered thunderstorms are expected for late morning through the
afternoon, mainly for the mountains and the high desert. A slight
chance of thunderstorms will continue each afternoon into early
next week, mainly for the mountains and the high desert.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This afternoon...
Isolated thunderstorms have developed over the San Bernardino and
Riverside County mountains. They are not as intense as the storms
from yesterday and no impacts have as yet been reported. Cumulus
towers have developed over the San Diego County mountains and
chances are good that thunderstorms could develop there later this
afternoon. Tstm coverage is also likely to increase later this
afternoon before the storms die off around 6 pm.
Through Friday... High pressure over the southwest states will
gradually weaken and shift its position. The center of the high
pressure will move southward into Arizona with a large trough of
low pressure to the northwest over the northeast Pacific, and
Hurricane Genevieve to the south off the coast of southern Baja.
Very hot daytime temperatures will continue through Thursday
except for the coast and the higher elevations in the mountains,
although today and Thursday will not be quite as hot as yesterday
west of the mountains. Temperatures will continue to be 10-15
degrees above seasonal averages and daily records will likely be
broken.
Coverage of thunderstorms is expected to be much less on Thursday
afternoon and mainly along the east slopes of the mountains,
possibly into the San Diego County deserts and the Coachella
Valley. Thunderstorms are expected in similar areas for Friday
afternoon, but possibly with slightly greater coverage.
Patchy low clouds and fog over the coastal waters and along some
beaches will continue, mainly during the nights and mornings due
to the presence of a very shallow marine layer. Some high-
resolution models indicate the development of a coastal eddy
tonight. This could produce more extensive low clouds/fog than
we've seen in the last couple of nights.
Saturday through Wednesday... Some influx of moisture from the
south is expected for Friday into the weekend with high
temperatures falling below 110 over the weekend for the lower
deserts. Most areas will be not quite as hot for the weekend into
early next week, but with high temperatures remaining 5-10 degrees
above seasonal averages in some areas. A slight chance of
thunderstorms may continue each afternoon, mainly for the
mountains into the high desert. Changes in the position of the
upper high could minimize the chances for afternoon thunderstorms
next Monday through Wednesday but uncertainty is high at this
time.
&&
.AVIATION...
192000Z...Coast...Patchy low clouds are currently along the the
immediate coast of San Diego County, and may briefly impact KSAN
this afternoon. Otherwise, mostly clear with unrestricted visibility
through this evening. Patchy low clouds will redevelop and move into
coastal areas after 08Z Thursday. Bases will be around 500-800 feet
MSL, with some visibility restrictions of 3-5 miles possible. Most
likely timing of ceilings at KSAN/KCRQ is 11-15Z. Scatter out
expected around 16Z.
Valleys/Mountains/Deserts...Scattered TSRA over the mountains and
high deserts today between 19-01Z with bases 15,000 feet MSL and
tops to 40,000 feet MSL.
&&
.MARINE...
No hazardous marine conditions are expected through Sunday.
&&
.SKYWARN...
Skywarn activation is requested for San Bernardino and Riverside
counties. San Diego country may be needed later this afternoon.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning until 10 PM PDT Thursday for Apple and
Lucerne Valleys-Coachella Valley-Orange County Inland Areas-
Riverside County Mountains-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Diego County Deserts-San Diego County Mountains-
San Diego County Valleys-San Gorgonio Pass Near Banning-
Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:32 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
Nearby
Flash Flood Warnings in California, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.